Ask a Dog Vet and Get Answers to Your Dog Veterinary Questions
Hi. My name is***** I'm sorry to hear about this loss of your girl. I'm going to say that the passing wouldn't be super suspicious for an Ambien toxicity. It isn't a medication that typically in an overdose situation causes this type of outcome in that manner. As far as the acorn causing this, I wouldn't be overly suspicious there too. Usually with acorn problems, a foreign body situation is the issue and they have vomiting with that. The situation can turn critical, but that is usually days out after the vomiting starts and even then, it can be identified and treated with surgery if an obstruction is there. I wouldn't expect it to progress this quickly. I honestly would be more suspicious of some other toxicity that at this time hasn't been identified. Purely based on location, two quickly fatal toxicities that are in that Florida environment can be the Cane toad and the Sago Palm. They are in that environment and if either is eaten, it can be very fatal quickly.
I wouldn't feel that getting into a single 5 mg of Ambien would have caused this. As far as acorn and them causing a poisoning, I wouldn't have been that suspicious of them either. Could she have had some underlying heart issue? Sometimes with that they can pass quickly. Some may vomit as their bodies are that stressed. If she found acorns, could she have found a cane toad in that same environment?